Pennsylvania, 2005Flood in Pennsylvania, March 28, 2005
March 28, 2005 · NWS PBZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 28, 2:31 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 28, 2:31 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
231 PM EST MON MAR 28 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
RAIN WILL END FROM WEST TO EAST OVERNIGHT AS SURFACE LOW TRACKS
EASTWARD THROUGH VIRGINIA. WE WILL CANCEL FFA THAT WAS ORIGINALLY
OUT UNTIL 8 PM THIS EVENING FOR ZONES SOUTH OF THE MASON-DIXON
LINE. BEST LIFT HAS SHIFTED INTO THE EASTERN HALF OF PENNSYLVANIA.
BY 18Z TUESDAY RIDGE OF HIGH PRESSURE BUILDS INTO CENTRAL OHIO. FROM
TUESDAY INTO WEDNESDAY MORNING HIGH PRESSURE OVER AREA WITH NEXT LOW
PRESSURE SYSTEM MOVING INTO THE CENTRAL GREAT LAKES BY 18Z
WEDNESDAY. LOOKS LIKE BEST CHC FOR RAIN WITH THIS SYSTEM WILL BE
OVER THE NORTHERN SECTIONS OF OUR CWA WEDNESDAY EVENING.
&&
.LONG TERM (THURSDAY THROUGH MONDAY)...
ONLY CHANGES TO RA CHCS FOR LATE WEEK WERE FOR TIMING OF EXPECTED
CDFNT ON THU...AND FOR LOW MOVG UP THE OH VALLEY ON FRI. POPS WERE
INCRD TO LIKELY NMBRS IN THAT TIME PD AS PER OVRALL TIMING CONTUITY
OVR THE PAST CPL OF DAYS. SLGTLY SLOWER MOTION REQUIRED AN ADDITION
OF LOW CHC NMBRS FOR SAT. ABOVE NORMAL TEMPS UNDR MID WEEK RIDGE WL
BE DRIVEN BACK TO SEASONAL LVLS WITH THE CDFNT.
&&
.AVIATION...
RA WL CONT OVR THE SRN TWO THIRDS OF THE CWA...HOWEVER DRY SLOT
ENCROACHING OVR THE AREA WL PRVD SOME BREAKS AND MVFR TO LCL VFR
CONDITIONS. EXPECT RESIDUAL LLVL MSTR TO FUEL CONTD IFR ST
TNGT...ALTHOUGH WND SHOULD KP VSBYS RESPECTABLE. IMPROVEMENT IND ON
AFTR DAYBREAK TUE AS SYS CONTS TREK TO THE E AND RIDGE AXIS
APPRCHS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Mar 28, 2:39 PM EST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
239 PM EST MON MAR 28 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-291937-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
239 PM EST MON MAR 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE FLOOD WATCH HAS
BEEN CANCELLED. HEAVIEST RAIN HAS SHIFTED INTO THE EASTERN HALF OF
PENNSYLVANIA. SCATTERED RAIN SHOWERS WILL END OVERNIGHT FROM WEST TO
EAST.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Fayette
- When
- March 28, 4:52 PM EST to 11:00 PM EST
- Where
- Fayette forecast zone
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
By 452 PM, Ronco Rd flooded in Ronco, northwest of Masontown. By 758 PM, several roads and basements flooded in Masontown, and in Wharton Twp near Chalkhill, and in the township of Henry Clay in the southeastern part of Fayette Co.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, March 28, 20051 death · 1 event
- Lightning Strike in Pennsylvania, March 28, 2005$140,000 · 1 event
- Flood in New York, March 28 to 29, 2005$100,000 · 1 event
- Flooding in Rhode Island, March 28 to 31, 2005$50,000 · 4 events
- Flash Flood in Georgia, March 28, 2005$50,000 · 1 event
- Flash Flood in New York, March 28, 2005$50,000 · 1 event
- Strong Wind in Florida, March 28, 2005$25,000 · 1 event
- Flooding in Indiana, March 28, 2005$20,000 · 5 events
- Winter Weather in Vermont, March 28, 2005$20,000 · 4 events
- Flood in Pennsylvania, March 28 to 31, 2005$20,000 · 1 event
- Flood in New York, March 28 to 31, 2005$20,000 · 1 event
- Flood and Heavy Rain in New York, March 28 to 29, 200512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436731.